Banach Journal of Mathematical Analysis

Radon–Nikodym theorems for operator-valued measures and continuous generalized frames

Fengjie Li and Pengtong Li

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this article we determine that an operator-valued measure (OVM) for Banach spaces is actually a weak∗ measure, and then we show that an OVM can be represented as an operator-valued function if and only if it has σ-finite variation. By the means of direct integrals of Hilbert spaces, we introduce and investigate continuous generalized frames (continuous operator-valued frames, or simply CG frames) for general Hilbert spaces. It is shown that there exists an intrinsic connection between CG frames and positive OVMs. As a byproduct, we show that a Riesz-type CG frame does not exist unless the associated measure space is purely atomic. Also, a dilation theorem for dual pairs of CG frames is given.

Article information

Banach J. Math. Anal., Volume 11, Number 2 (2017), 363-381.

Received: 1 March 2016
Accepted: 9 June 2016
First available in Project Euclid: 22 February 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 43A15: $L^p$-spaces and other function spaces on groups, semigroups, etc.
Secondary: 42C15: General harmonic expansions, frames 46G10: Vector-valued measures and integration [See also 28Bxx, 46B22] 46B22: Radon-Nikodým, Kreĭn-Milman and related properties [See also 46G10] 47A20: Dilations, extensions, compressions

Radon–Nikodym theorem operator-valued measure weak∗ measure dilation continuous generalized frame


Li, Fengjie; Li, Pengtong. Radon–Nikodym theorems for operator-valued measures and continuous generalized frames. Banach J. Math. Anal. 11 (2017), no. 2, 363--381. doi:10.1215/17358787-0000008X.

Export citation


  • [1] M. R. Abdollahpour and M. H. Faroughi, Continuous g-frames in Hilbert spaces, Southeast Asian Bull. Math. 32 (2008), no. 2, 1–19.
  • [2] N. Ahmed, A note on Radon–Nikodym theorem for operator valued measures and its applications, Commun. Korean Math. Soc. 28 (2013), no. 2, 285–295.
  • [3] J. A. de Araya, A Radon–Nikodym theorem for vector and operator valued measures, Pacific J. Math. 29 (1969), 1–10.
  • [4] J. Diestel and J. J. Uhl, Vector Measures, Math. Surveys Monogr. 15, Amer. Math. Soc., Providence, 1977.
  • [5] R. J. Duffin and A. C. Schaeffer, A class of nonharmonic Fourier series, Trans. Amer. Math. Soc. 72 (1952), 341–366.
  • [6] N. Dunford and J. T. Schwartz, Linear Operators, I: General Theory, Pure Appl. Math. 7, Interscience, New York, 1958.
  • [7] M. Fornasier and H. Rauhut, Continuous frames, function spaces, and the discretization problem, J. Fourier Anal. Appl. 11 (2005), no. 3, 245–287.
  • [8] J.-P. Gabardo and D. Han, Frames associated with measurable spaces, Adv. Comput. Math. 18 (2003), no. 2–4, 127–147.
  • [9] D. Han, D. R. Larson, B. Liu and R. Liu, Operator-valued measures, dilations, and the theory of frames, Mem. Amer. Math. Soc. 229 (2014), no. 1075.
  • [10] R. V. Kadison and J. R. Ringrose, Fundamentals of the Theory of Operator Algebras, Pure Appl. Math. 100, New York, Academic Press, 1983.
  • [11] V. Kaftal, D. R. Larson, and S. Zhang, Operator-valued frames, Trans. Amer. Math. Soc. 361 (2009), no. 12, 6349–6385.
  • [12] H. B. Maynard, A Radon–Nikodým theorem for operator-valued measures, Trans. Amer. Math. Soc. 173 (1972), 449–463.
  • [13] K. Musial, “Pettis integral” in Handbook of Measure Theory, Vol. I, II, North-Holland, Amsterdam, 2002, 531–586.
  • [14] O. A. Nielsen, Direct Integral Theory, Marcel Dekker, New York, 1980.
  • [15] M. A. Rieffel, The Radon–Nikodym theorem for the Bochner integral, Trans. Amer. Math. Soc. 131 (1968), 466–487.
  • [16] B. Robinson, Operator-Valued Frames Associated with Measure Spaces, Ph.D. dissertation, Arizona State University, Tempe, Arizona, 2014.
  • [17] R. A. Ryan, Introduction to Tensor Products of Banach Spaces, Springer Monogr. Math., Springer, London, 2002.
  • [18] W. Sun, G-frames and g-Riesz bases, J. Math. Anal. Appl. 322 (2006), no. 1, 437–452.
  • [19] W. Sun, Stability of g-frames, J. Math. Anal. Appl. 326 (2007), no. 2, 858–868.
  • [20] M. Takesaki, Theory of Operator Algebras, I, Springer, New York, 1979.
  • [21] W. Wils, Direct integrals of Hilbert space, I, Math. Scand. 26 (1970), 73–88.